Alert archive / Maine / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 9, NWS Caribou, ME

July 5, 2005Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 5, 2005, 5:15 PM EDT for Aroostook County, Maine. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2005, 5:15 PM EDT (21:15 UTC)
Expired
Jul 5, 2005, 5:49 PM EDT
In force
34 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 135 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2005-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2005-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCAR 052117
SVRCAR
MEC003-052145-
/O.NEW.KCAR.SV.W.0009.050705T2115Z-050705T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EDT TUE JUL 5 2005

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE
  THIS INCLUDES THE CITY OF VAN BUREN

* UNTIL 545 PM EDT

* AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE AND  DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF 
LILLE...OR ABOUT 13 MILES SOUTHEAST OF MADAWASKA...AND MOVING EAST 
AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LILLE BY 520 PM EDT
  VAN BUREN BY 535 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL. SEEK SAFE 
SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

LAT...LON 4727 6835 4713 6838 4714 6790 4729 6809

$$

HEWITT
2 follow-up statements
000 
WWUS51 KCAR 052134
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
531 PM EDT TUE JUL 5 2005

MEC003-052145-
/O.CON.KCAR.SV.W.0009.000000T0000Z-050705T2145Z/
AROOSTOOK ME-
531 PM EDT TUE JUL 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR
NORTHEASTERN AROOSTOOK COUNTY...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS 
LOCATED 6 MILES SOUTH OF LILLE MOVING EAST AT 20 MPH. 

IN ADDITION TO THE LARGE HAIL...HEAVY RAIN WILL ACCOMPANY THIS 
THUNDERSTORM. SOME PONDING OF WATER CAN BE EXPECTED. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LILLE AND VAN BUREN BY 540 PM EDT

LAT...LON 4727 6835 4713 6838 4714 6790 4729 6809

$$

HEWITT
000 
WWUS51 KCAR 052149
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
546 PM EDT TUE JUL 5 2005

MEC003-052156-
/O.EXP.KCAR.SV.W.0009.000000T0000Z-050705T2145Z/
AROOSTOOK ME-
546 PM EDT TUE JUL 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AROOSTOOK COUNTY 
HAS EXPIRED AT 545 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED AND MOVED EAST OF VAN BUREN AND MOVED INTO NEW BRUNSWICK. 
NO REPORTS OF SEVERE WEATHER HAVE BEEN REPORTED WITH THIS STORM AT 
THIS TIME.

LAT...LON 4727 6835 4713 6838 4714 6790 4729 6809

$$

HEWITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 5:14 PM EDT, 1 minute earlier.

Area forecast discussion, Jul 5, 5:14 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
514 PM EDT TUE JUL 5 2005

.SYNOPSIS...A COLD FRONT WILL SLOWLY SETTLE SOUTH ACROSS THE REGION
TONIGHT...WITH SHOWERS AND THUNDERSTORMS. THE FRONT WILL BECOME
NEARLY STATIONARY ACROSS DOWNEAST AREAS WEDNESDAY...THEN REMAIN
NEARLY STATIONARY THROUGH THURSDAY WHILE LOW PRESSURE MOVES ALONG
THE FRONT. RAIN...POSSIBLY HEAVY AT TIMES...WILL OCCUR IN THE
VICINITY OF THE FRONT WEDNESDAY THROUGH THURSDAY. SCATTERED SHOWERS
WILL OCCUR ACROSS NORTHERN PORTIONS OF THE REGION.

&&

.SHORT TERM (TONIGHT THROUGH FRIDAY)...
CURRENT SURFACE ANALYSIS INDICATED A SLOW MOVING COLD FRONT ALONG
THE SAINT LAWRENCE RIVER VALLEY. SHOWERS/THUNDERSTORMS HAVE
DEVELOPED ACROSS NORTHERN PORTIONS OF THE REGION IN ADVANCE OF THE
FRONT. SHOWERS/THUNDERSTORMS WILL PERSIST ACROSS NORTHERN PORTIONS
OF THE REGION EARLY TONIGHT...WITH A FEW OF THE STORMS POSSIBLY
SEVERE THIS EVENING. THUNDERSTORMS COULD ALSO CONTAIN HEAVY RAINS.
SHOWERS/THUNDERSTORMS WILL DIMINISH ACROSS NORTHERN AREAS
OVERNIGHT...WHILE SHOWERS BECOME MORE EXTENSIVE DOWNEAST WITH THE
APPROACH OF THE FRONT. LOW TEMPERATURES TONIGHT WILL BE AROUND 60
DEGREES.

THE FRONT WILL REMAIN NEARLY STATIONARY ACROSS DOWNEAST AREAS
WEDNESDAY WHILE LOW PRESSURE BEGINS TO TRACK TOWARD THE REGION ALONG
THE FRONT. MODELS INDICATE INCREASING MOISTURE INFLOW/CONVERGENCE
ALONG THE FRONT WHICH WILL SUPPORT RAIN. A COUPLED JET STRUCTURE
SHOULD ALSO PROVIDE ADDITIONAL SUPPORT FOR LIFT. THE COMBINATION OF
GOOD MOISTURE CONVERGENCE ALONG THE FRONT AND UPPER LEVEL SUPPORT
WILL ALLOW THE  RAIN TO BECOME HEAVY AT TIMES. THE AXIS OF HEAVIEST
RAINS WILL BE CONCENTRATED IN THE VICINITY OF THE FRONT...WHICH
REMAINS UNCERTAIN AT THIS TIME. A SHARP PRECIPITATION GRADIENT
WILL EXIST TO THE NORTH OF THE FRONT...WITH RAINFALL AMOUNTS
STEADILY DIMINISHING TO THE NORTH OF WHEREVER THE FRONTAL BOUNDARY
STALLS. RAIN...HEAVY AT TIMES...SHOULD PERSIST ACROSS DOWNEAST AREAS
WEDNESDAY THROUGH EARLY THURSDAY. SEVERAL INCHES OF RAIN ARE
POSSIBLE IN SPOTS DEPENDING ON THE EXACT LOCATION OF THE FRONT.
EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE DOWNEAST DURING THIS
TIME. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM AROUND 70 NORTH TO
THE MID TO UPPER 60S DOWNEAST. LOW TEMPERATURES WEDNESDAY NIGHT WILL
RANGE FROM AROUND 50 TO THE MID 50S NORTH TO THE MID TO UPPER 50S
DOWNEAST. HIGH TEMPERATURES THURSDAY WILL RANGE FROM THE UPPER 60S
NORTH TO THE MID TO UPPER 60S DOWNEAST.

THE LOW WILL BEGIN TO MOVE EAST OF THE REGION THURSDAY
NIGHT...ALLOWING PRECIPITATION TO DIMINISH. WILL HAVE DIMINISHING
POPS ACROSS THE REGION THURSDAY NIGHT. SCATTERED SHOWERS COULD
LINGER ACROSS THE REGION INTO FRIDAY WITH THE UPPER TROF. LOW
TEMPERATURES THURSDAY NIGHT WILL RANGE FROM AROUND 50 TO THE LOWER
50S NORTH...TO THE MID 50S DOWNEAST. HIGH TEMPERATURES FRIDAY WILL
RANGE FROM AROUND 70 TO THE LOWER 70S ACROSS THE REGION.

&&

.LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...
LEAD TROF AND WAVY FRONTAL BNDRY SHOULD BE MOVING EWD AWAY FM NRN
NEW ENGLAND FRIDAY NIGHT INTO SATURDAY. CONSEQUENTLY WE HAVE SHUT
DOWN POPS AND STARTED TO TREND CLDS DOWN A BIT.

THE NEXT QUESTION IS WHAT TO DO WITH THE TROPICAL MOISTURE FM
CINDY...WHICH IS FCST TO REACH PARTS OF THE SRN APPALACHIANS FRI
NITE/SATURDAY. NEWEST MODEL DATA VERY EMPHATIC IN KEEPING THIS
MOISTURE WELL SOUTH OF OUR FORECAST AREA (FA) DURING THE UP-COMING
WEEKEND. HOWEVER...H5 SHOWING QUITE A BIT OF TROFFING...SO COULD NOT
RULE OUT A FEW SHWRS SAT AFTN INTO ERY SUNDAY. WE WILL PLAY IT ALONG
THOSE LINES.

LOOKS LIKE THE POTENTIAL FOR A QUICK WARM-UP EARLY NEXT WEEK...WHILE
THERMAL RIDGE WORKS TWD OUR FA FM ONTARIO AND QUEBEC. IF LONGER
MODELS HOLD TRUE...A CDFNT WOULD DIMINISH HEAT ON TUESDAY...ALNG
WITH A CHANCE OF SHWRS/TSTMS...SPCLY IN THE NORTH.

WE HAVE GONE ABOVE MOS/HPC TEMP GUIDE NEXT MONDAY...AHD OF FROPA...
OTHERWISE WE HAVE GONE WITHIN A FEW DEGREES OF MOS GUIDE FOR THE REST
OF THE LONG TERM PORTION.

&&

.AVIATION...
VFR CONDITIONS...BECOMING MFVR LATER THIS EVENING WITH ASSOCIATED
THUNDERSTORMS AND RAIN...THEN IFR FOR THE OVERNIGHT WITH FOG AND
POSSIBLY SHOWERS.

&&

.MARINE...
WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE
END OF THE WEEK. VISIBILITIES WILL BE REDUCED IN RAIN AND FOG FROM
LATER TONIGHT THROUGH THURSDAY...WITH THUNDERSTORMS POSSIBLE
WEDNESDAY/WEDNESDAY NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

SHORT TERM/MARINE...NORCROSS
LONG TERM/MARINE...STUREY
AVIATION...SMF
Hazardous weather outlook, Jul 5, 3:58 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
358 PM EDT TUE JUL 5 2005

MEZ001>006-010-011-015>017-029>032-061000-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT...
CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH...
DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE...
EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC...
MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...
OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...
SAINT PAMPHILE...VAN BUREN AND VANCEBORO
358 PM EDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...

A COLD FRONT CROSSING NORTHERN AND CENTRAL MAINE THIS EVENING WILL
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS.  SOME OF THOSE STORMS
MAY PRODUCE DAMAGING WINDS. IN ADDITION LIGHTNING AND HEAVY RAIN WILL
ALSO ACCOMPANY THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

THE AFOREMENTIONED COLD FRONT WILL BECOME STATIONARY ALONG THE COAST
OF MAINE WEDNESDAY MORNING...WHILE LOW PRESSURE RIDES UP AND NEAR THE
FRONT. THE COMBINATION OF THE FRONTAL BOUNDARY AND LOW PRESSURE WILL
LIKELY LEAD TO HEAVY RAIN OVER PARTS OF DOWNEAST MAINE FROM WEDNESDAY
THROUGH THURSDAY MORNING. RAINFALL AMOUNTS MAY REACH FROM 1.5 TO 3.0
INCHES. THE HEAVY RAIN MAY RESULT IN SOME FLOODING PROBLEMS FOR
MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURGAGED TO REPORT ANY SEVERE WEATHER REPORTS AND
HEAVY RAINFALL TONIGHT...AS WELL AS HEAVY RAINFALL WEDNESDAY THROUGH
THURSDAY.

STUREY

In the hours before

Special weather statement, Jul 5, 12:26 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1226 PM EDT TUE JUL 5 2005

MEZ001>006-010-011-015>017-029>032-061300-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT...
CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH...
DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE...
EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC...
MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...
OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...
SAINT PAMPHILE...VAN BUREN AND VANCEBORO
1226 PM EDT TUE JUL 5 2005

...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTHERN AND EAST CENTRAL MAINE...

A COLD FRONT ADVANCING SLOWLY EASTWARD FROM QUEBEC...WILL TRIGGER
THUNDERSTORMS THIS AFTERNOON ACROSS NORTHERN MAINE.  THOSE STORMS
WILL EVENTUALLY MOVE SOUTHEAST INTO EAST CENTRAL MAINE THIS EVENING.

RATHER ROBUST WIND FIELDS IN THE ATMOSPHERE...COUPLED WITH AN
INCREASINGLY WARM AND HUMID ENVIRONMENT...SUGGEST A FEW OF THE STORMS
COULD BECOME SEVERE.

THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE DAMAGING
WINDS...PARTICULARLY WITH THOSE STORMS THAT ORGANIZE INTO SHORT
LINES.

IN ADDITION...BECAUSE THE APPROACHING COLD FRONT WILL BE MOVING
SLOWLY...THE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL.

REMEMBER...ALL THUNDERSTORMS PRODUCE LIGHTNING...AS A RESULT BE
PREPARED TO MOVE TO A PLACE OF SAFETY SHOULD STORMS APPROACH YOUR
AREA.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

STUREY
Special weather statement, Jul 5, 2:38 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
238 PM EDT TUE JUL 5 2005

MEZ001-002-004>006-052015-

AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...

238 PM EDT TUE JUL 5 2005

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...

AT 235 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
STRONG THUNDERSTORMS FROM NEAR FORT KENT...BACK TO AROUND THE
CHURCHHILL DAM AREA. THE STORMS WERE MOVING EAST AT 30 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 415 PM EDT INCLUDE...
    RUSSEL CROSSING...    DEBOULLIE MOUNTAIN... CARIBOU...
    OXBOW...              PORTAGE...            ASHLAND...
    MASARDIS...           EAGLE LAKE...         FORT KENT...
    WASHBURN...           STOCKHOLM...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 45 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...
    PEA SIZE HAIL...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4630 6942 4625 6721 4739 6802 4720 6886

STUREY
Special weather statement, Jul 5, 4:05 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
405 PM EDT TUE JUL 5 2005

MEZ001>006-052100-

AROOSTOOK...PISCATAQUIS...PENOBSCOT AND SOMERSET COUNTIES...

405 PM EDT TUE JUL 5 2005

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS...
PENOBSCOT AND SOMERSET COUNTIES...

AT 406 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH GUSTY WINDS...STRETCHING FROM 12 MILES NORTHEAST
OF MADAWASKA TO 14 MILES SOUTHWEST OF BAXTER ST PARK. THE LINE WAS
MOVING EAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 500 PM EDT INCLUDE...
    RUSSEL CROSSING...    MADAWASKA...          FRENCHVILLE...
    TELOS LAKE...         EAGLE LAKE...         MOOSEHORN CROSSING...                       BAXTER ST PARK...
    PORTAGE...            ASHLAND...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4756 6884 4591 6994 4597 6847 4725 6749

MARK FLECHTNER
Local storm report, Jul 5, 5:02 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
502 PM EDT TUE JUL 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             FORT KENT               47.26N 68.59W
07/05/2005  0.75 INCH        AROOSTOOK          ME   TRAINED SPOTTER

&&

STUREY
Special weather statement, Jul 5, 5:04 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
504 PM EDT TUE JUL 5 2005

MEZ002-004>006-010-011-031-052200-

AROOSTOOK...PISCATAQUIS AND PENOBSCOT COUNTIES...

504 PM EDT TUE JUL 5 2005

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK...PISCATAQUIS AND
PENOBSCOT COUNTIES...

AT 500 PM EDT...DOPPLER WEATHER RADAR INDICATED A BROKEN LINE OF
THUNDERSTORMS WITH SMALL HAIL...STRETCHING FROM OXBOW TO 9 MILES
SOUTHEAST OF GREENVILLE. THE LINE WAS MOVING EAST AT 70 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 600 PM EDT INCLUDE...
    MOUNT KATAHDIN...     OXBOW...              SHIN POND...
    PATTEN...             SMYRNA MILLS...       SHERMAN...
    KOKADJO...            MILLINOCKET...        ISLAND FALLS...
    GREENVILLE...

THESE STORMS HAVE THE POTENTIAL TO PRODUCE...
    HAIL...THE SIZE OF PEAS...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...
    DEADLY CLOUD-TO-GROUND LIGHTNING...UP TO 4 STRIKES PER MINUTE...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4651 6917 4521 7016 4547 6804 4649 6786

MARK FLECHTNER

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:38 PM EDTSpecial Weather StatementCARAroostook97 min
Jul 5, 4:05 PM EDTSpecial Weather StatementCARAroostook55 min
Jul 5, 4:28 PM EDTSevere Thunderstorm WarningCARAroostook47 min
Jul 5, 5:04 PM EDTSpecial Weather StatementCARPenobscot, Piscataquis56 min
Jul 5, 5:57 PM EDTSpecial Weather StatementCARPiscataquis93 min
Jul 5, 6:15 PM EDTSpecial Weather StatementCARAroostook105 min
Jul 5, 6:53 PM EDTSpecial Weather StatementCARPiscataquis97 min
Jul 5, 7:29 PM EDTSpecial Weather StatementCARAroostook61 min

Nearby

Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.